Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 63, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 25, 2010, 6:15 PM MDT for Hooker County, McPherson County, Thomas County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2010, 6:15 PM MDT (00:15 UTC)
- Expired
- Jun 25, 2010, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Hooker County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 27 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:25 PM MDT | FUNNEL CLOUD | 18 Sw Thedford, NE | SEVERAL SEPARATE FUNNEL CLOUDS OCCURRED AT ONE TIME. |
| Jun 25, 7:10 PM MDT | HAIL 1.75 | 10 N Tryon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2558 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
860 WFUS53 KLBF 260015 TORLBF NEC091-117-171-260100- /O.NEW.KLBF.TO.W.0063.100626T0015Z-100626T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT FRI JUN 25 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... NORTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... SOUTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 800 PM CDT/700 PM MDT/ * AT 612 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 9 MILES SOUTHEAST OF HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 17 MILES NORTH OF TRYON. A TORNADO MAY DEVELOP AT ANY TIME. DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING SOUTH AT 10 MPH. * THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MCPHERSON...SOUTHEASTERN HOOKER AND SOUTHWESTERN THOMAS COUNTIES... INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 97 MILE MARKER 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4190 10073 4178 10063 4162 10094 4182 10112 TIME...MOT...LOC 0014Z 009DEG 9KT 4178 10089 $$ ROBERG
2 follow-up statements
488 WWUS53 KLBF 260027 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 PM CDT FRI JUN 25 2010 NEC091-117-171-260100- /O.CON.KLBF.TO.W.0063.000000T0000Z-100626T0100Z/ MCPHERSON NE-THOMAS NE-HOOKER NE- 727 PM CDT FRI JUN 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HOOKER... SOUTHWESTERN THOMAS AND NORTHEASTERN MCPHERSON COUNTIES UNTIL 800 PM CDT/700 PM MDT/... AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES SOUTHEAST OF HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 14 MILES NORTH OF TRYON...MOVING SOUTH AT 10 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MCPHERSON...SOUTHEASTERN HOOKER AND SOUTHWESTERN THOMAS COUNTIES... INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 97 MILE MARKER 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4190 10073 4178 10063 4162 10094 4182 10112 TIME...MOT...LOC 0027Z 009DEG 9KT 4175 10090 $$ ROBERG
388 WWUS53 KLBF 260047 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM CDT FRI JUN 25 2010 NEC091-117-171-260100- /O.CON.KLBF.TO.W.0063.000000T0000Z-100626T0100Z/ MCPHERSON NE-THOMAS NE-HOOKER NE- 747 PM CDT FRI JUN 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HOOKER... SOUTHWESTERN THOMAS AND NORTHEASTERN MCPHERSON COUNTIES UNTIL 800 PM CDT/700 PM MDT/... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES SOUTH OF HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 13 MILES NORTH OF TRYON...MOVING SOUTH AT 10 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MCPHERSON...SOUTHEASTERN HOOKER AND SOUTHWESTERN THOMAS COUNTIES... INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 97 MILE MARKER 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4190 10073 4178 10063 4162 10094 4182 10112 TIME...MOT...LOC 0046Z 013DEG 7KT 4173 10099 $$ ROBERG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 25, 2:50 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT FRI JUN 25 2010 .DISCUSSION... TONIGHT...TEMPERATURES WILL SLOWLY RETREAT FROM HIGHS IN THE 90S FALLING TO JUST BELOW 70 IN SOME AREAS OVERNIGHT. A FRONT WILL REMAIN MOSTLY IN SOUTH DAKOTA AS SHOULD MOST THUNDERSTORMS THROUGH LATE SATURDAY. SATURDAY...HIGH TEMPERATURES WILL REACH NEAR TODAY/S VALUES AND PACKED WITH NEARLY AS MUCH MOISTURE. MODELS INTERACT WITH THIS MOISTURE DIFFERENTLY AND PRODUCE DIFFERENT THUNDERSTORM SCENARIOS. THE GFS KEEPS MUCH OF THE THUNDERSTORM ACTIVITY TO THE NORTHEAST PORTIONS OF THE CWA...ACROSS NORTH CENTRAL AND THEN EASTERN NEBRASKA. THE NAM HAS GREATER THUNDERSTORM DEVELOPMENT WITH STORMS ON GOING IN THE MORNING AND SAGGING SOUTH WITH THE FRONTAL SYSTEM. CAPES ARE FORECAST TO BE OVER 2000 J/KG ACROSS THE EASTERN CWA DECREASING RAPIDLY ACROSS THE WEST...AND WE ARE OUTLOOKED FOR A SLIGHT RISK ACROSS THE ENTIRE AREA TOMORROW. QPF...RAINFALL... WILL BE GREATEST JUST EAST OF THE CWA. THE NAM HAS A MUCH BROADER AREA OF PRECIPITATION COVERING MUCH OF THE STATE BUT THE GREATER 1-2 INCH BULLSEYE IS LOCATED ACROSS EASTERN NEBRASKA. GIVEN THE MID LEVEL INSTABILITY AND THE SURFACE CONDITIONS DURING THE DAY IT IS DIFFICULT TO PINPOINT THE CONVECTION AND TIMING SO PLACED POPS THROUGHOUT THE DAY AND INTO THE OVERNIGHT. MOISTURE AND CAPPING WILL BE A BIT OF A LIMITING FACTOR AS TEMPERATURES WARM BACK INTO THE 90S. SO GENERALLY SPREAD OUT THE POPS OVER SATURDAY AND SATURDAY NIGHT BUT KEEP THEM ON THE LOW SIDE. SUNDAY...MONDAY...MUCH ANTICIPATED DRY WEATHER BEHIND THE FRONT...CLOUD COVER AND THEN COOLER TEMPERATURES AS THE UPPER RIDGE BREAKS DOWN FOR OUR AREA AND BUILDS TO THE WEST. TEMPERATURES WILL RANGE IN THE MID 80S. TUESDAY TEMPERATURES BEGIN TO WARM A BIT AS RIDGING AGAIN MOVES OVER THE AREA. EXTENDED MODELS DIVERGE BY WEDNESDAY. BOTH THE EUROPEAN AND THE GFS SHOW THE UPPER LEVEL RIDGE AXIS ROUGHLY OVER NEBRASKA BUT THE EUROPEAN BRINGS A PLUME OF MOISTURE UP ALONG THE FRONT RANGE AND PUSHES IT OUT ACROSS NEBRASKA. THE GFS SHOWS A SIMILAR ARE OF CONVECTION BUT DOES NOT BRING ANYTHING OUT INTO THE PLAINS. THERE WILL BE MORE TIME TO INTRODUCE POPS AT A LATER TIME...FOR NOW KEPT THE FORECAST DRY. && .AVIATION... VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. A TROUGH WILL STALL ACROSS AREA TONIGHT WITH GENERALLY LIGHT WINDS...LESS THAN 10KTS...OVERNIGHT AND INTO THE DAY TOMORROW. COLD FRONT WILL MARCH ACROSS THE AREA TOMORROW AND BRING NORTHWEST WINDS. ALONG THE FRONT WILL ALSO BE A CHANCE FOR THUNDERSTORMS LATER IN THE DAY TOMORROW. && .HYDROLOGY... THE SOUTH PLATTE RIVER ITS WAY DOWN AT ROSCOE AND NORTH PLATTE. ROSCOE HAS DROPPED BELOW FLOOD STAGE SO THE WARNING HAS BEEN CANCELLED. THE PLATTE RIVER NEAR BRADY CONTINUES TO BE SLIGHTLY ABOVE FLOOD STAGE...HOWEVER IT IS ALSO DROPPING...AND WILL LIKELY BE CANCELLED TOMORROW. THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY CONTINUES TO BE ELEVATED. THE LEWELLEN STAGE IS AT A RECORD LEVEL...8.4 FEET BREAKING THE OLD RECORD OF 8.3 FEET SET IN JUNE OF 1997. THE RIVER WILL CONTINUE TO BE HIGH INTO NEXT WEEK AS RELEASES CONTINUE FROM WYOMING RESERVOIRS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...HIRSCH AVIATION/HYDRO...MASEK
Hazardous weather outlook, Jun 25, 4:24 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 524 PM CDT FRI JUN 25 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-262230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 524 PM CDT FRI JUN 25 2010 /424 PM MDT FRI JUN 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL EXIST ALONG A SURFACE THROUGH EXTENDING FROM NEAR BUTTE AND LONG PINE SOUTHWEST TO NEAR MULLEN THIS EVENING. A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL UP TO QUARTER SIZE. ADDITIONAL THUNDERSTORM MAY CONTINUE OVERNIGHT AS THE TROUGH RETREATS NORTHWARD...ACROSS NORTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA ON SATURDAY INTO SATURDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE PRIMARY THREAT AREA WILL BE ALONG AND EAST OF HIGHWAY 83 WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY VERY HEAVY RAINFALL MAY ALSO OCCUR AND THIS COULD LEAD TO A RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jun 25, 5:09 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FUNNEL CLOUD 10 S SENECA 41.90N 100.83W
06/25/2010 THOMAS NE TRAINED SPOTTER
0557 PM FUNNEL CLOUD 10 NE THEDFORD 42.08N 100.44W
06/25/2010 THOMAS NE TRAINED SPOTTER
&&
CJSLocal storm report, Jun 25, 5:24 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 15 SE BROWNLEE 42.14N 100.42W
06/25/2010 CHERRY NE LAW ENFORCEMENT
THE TORNADO WAS 15 MILES SOUTHEAST OF BROWNLEE IN CHERRY
COUNTY...WHICH IS APPROXIMATELY 10 MILES NORTHEAST OF
THEDFORD. THE TORNADO REPORTEDLY CAUSED MINOR DAMAGE.
&&
CJSSpecial weather statement, Jun 25, 5:46 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 646 PM CDT FRI JUN 25 2010 NEZ005-024>026-260030- BLAINE NE-EASTERN CHERRY NE-HOOKER NE-THOMAS NE- 646 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHEASTERN HOOKER...THOMAS AND WESTERN BLAINE COUNTIES UNTIL 730 PM CDT /630 PM MDT/... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF THEDFORD...MOVING SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR PURDUM...AND MOVING SOUTHEAST AT 10 MPH. THE WEATHER PATTERN IS FAVORABLE FOR THESE STORMS TO PRODUCE BRIEF TORNADOES. BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A TORNADO IS SPOTTED OR A WARNING IS ISSUED FOR YOUR LOCATION. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... THEDFORD... HIGHWAY 83 CROSSING THE DISMAL RIVER... HALSEY... PURDUM... DUNNING... HIGHWAY 2 MILE FROM MILE MARKERS 220 TO 230... SCHULTZ
Local storm report, Jun 25, 5:51 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FUNNEL CLOUD 16 SW THEDFORD 41.81N 100.79W
06/25/2010 THOMAS NE TRAINED SPOTTER
&&
CJSLocal storm report, Jun 25, 6:01 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD 8 W THEDFORD 41.98N 100.73W
06/25/2010 THOMAS NE LAW ENFORCEMENT
&&
CJSLocal storm report, Jun 25, 6:13 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 18 SW THEDFORD 41.79N 100.82W
06/25/2010 THOMAS NE TRAINED SPOTTER
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 61 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 36 min |
| Jun 26, 10:43 AM MDT | River Flood Warning | LBF | Garden, Keith | 4 days |
| Jun 26, 4:56 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 49 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.